Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 211, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jul 10, 2019, 5:50 PM CDT for Edwards County, Real County, Texas. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2019, 5:50 PM CDT (22:50 UTC)
- Expired
- Jul 10, 2019, 6:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Edwards County, TX, Real County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 6:14 PM CDT | HAIL 0.75 | 13 E Devil'S Sinkhole S, TX | PENNY SIZED HAIL. TIME ESTIMATED WITH RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1969 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
781
WUUS54 KEWX 102250
SVREWX
TXC137-385-102345-
/O.NEW.KEWX.SV.W.0211.190710T2250Z-190710T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
550 PM CDT Wed Jul 10 2019
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northeastern Edwards County in south central Texas...
Northwestern Real County in south central Texas...
* Until 645 PM CDT.
* At 550 PM CDT, a severe thunderstorm was located 14 miles north of
Vance, or 15 miles east of Rocksprings, moving northwest at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Rocksprings and Devil's Sinkhole State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3007 9983 2988 9989 3002 10040 3029 10027
3029 10023
TIME...MOT...LOC 2250Z 113DEG 16KT 3003 9996
HAIL...1.00IN
WIND...60MPH
$$
AAT2 follow-up statements
272
WWUS54 KEWX 102330
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
630 PM CDT Wed Jul 10 2019
TXC137-385-102345-
/O.CON.KEWX.SV.W.0211.000000T0000Z-190710T2345Z/
Edwards TX-Real TX-
630 PM CDT Wed Jul 10 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN EDWARDS AND NORTHWESTERN REAL COUNTIES...
At 630 PM CDT, a severe thunderstorm was located 15 miles north of
Vance, or 17 miles east of Rocksprings, moving south at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Edwards and northwestern Real Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2994 10011 3017 10001 3007 9983 2988 9989
TIME...MOT...LOC 2330Z 019DEG 9KT 3003 9992
HAIL...1.00IN
WIND...60MPH
$$
HUFFMAN358
WWUS54 KEWX 102343
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
643 PM CDT Wed Jul 10 2019
TXC137-385-102353-
/O.EXP.KEWX.SV.W.0211.000000T0000Z-190710T2345Z/
Edwards TX-Real TX-
643 PM CDT Wed Jul 10 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EDWARDS AND
NORTHWESTERN REAL COUNTIES WILL EXPIRE AT 645 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Austin San Antonio.
LAT...LON 2994 10011 3017 10001 3007 9983 2988 9989
TIME...MOT...LOC 2343Z 113DEG 16KT 3005 9998
$$
HUFFMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:45 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jul 10, 2:45 PM CDT, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 245 PM CDT Wed Jul 10 2019 .SHORT TERM (Tonight through Thursday Night)... Clear skies across the region with the subtropical ridge centered over New Mexico and Colorado. The region is still seeing synoptic scale influence from this ridge with subsidence occurring over most of the state. Shortwave trough that is progressing over the midwest is dragging a frontal boundary over the Texas Panhandle. While this front is not expected to make it this far south, residual midlevel moisture from convection over north TX should bring, at best, marginal instability towards the area. This has been picked up by a few of the convective allowing models. As a result, kept low POPs in for areas across the Rio Grande, southern Edwards Plateau, and the Hill Country for the overnight hours tonight in the event that any outflows developing ahead of this boundary make it this far south. On Thursday, the area will see an increase in precipitable water with the influx of Gulf moisture pooled over East TX. In conjunction with the increase of moisture, daytime heating will lead to a good chance for scattered showers and thunderstorms. This will act to keep temperatures down a few degrees depending on where convection develops. && .LONG TERM (Friday through Wednesday)... The end of the forecast period is highly dependent on the Potential Tropical Cyclone Two that is currently in the NE Gulf of Mexico. Most models favor a westward track toward the Louisiana/ eastern TX coastline, but there are a few outliers that bring the system a little farther west. If the latter were to take place, the region could expect much higher rain chances for the long term period, specifically Saturday and Sunday. Again, this scenario is an outlier and general model consensus keeps South Central TX on the far western side of the system where we expect little to no rain. After Thursday and Friday, rain chances fall off for the remainder of the forecast. By Sunday, the tropical system should be well to our northeast leaving the region in a pressure gradient between the closed off low to the NE and the suppressed subtropical ridge to the west. This leaves the region in NE flow throughout the vertical column which should keep temperatures from climbing too high and rain chances low. Forecasted high temperatures for Sunday and Monday are in the low to mid 90's and near 100 out west. Subtropical ridge builds back in for the end of the period with a dry and warming trend taking hold. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 77 95 77 95 76 / 30 50 10 20 - Austin Bergstrom Intl Airport 76 95 77 95 76 / 30 50 10 20 - New Braunfels Muni Airport 75 95 77 95 75 / 30 50 20 20 - Burnet Muni Airport 75 93 74 94 74 / 30 50 10 10 0 Del Rio Intl Airport 77 95 75 96 75 / 10 50 20 20 - Georgetown Muni Airport 76 93 76 94 75 / 30 50 10 10 0 Hondo Muni Airport 76 97 76 95 75 / 20 50 20 20 - San Marcos Muni Airport 75 94 77 95 75 / 30 50 20 20 - La Grange - Fayette Regional 77 95 78 96 77 / 20 40 20 30 10 San Antonio Intl Airport 77 96 77 96 77 / 20 50 20 20 - Stinson Muni Airport 77 96 77 96 77 / 20 50 30 20 - && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Aviation...YB Short-Term/Long-Term...EWilliams Public Service/Data Collection...33
Hazardous weather outlook, Jul 10, 3:04 AM CDT, 14 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 304 AM CDT Wed Jul 10 2019 TXZ171>173-183>194-202>209-217>225-228-111200- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 304 AM CDT Wed Jul 10 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Afternoon heat index values will be between 104 and 108 for locations outside the Hill Country. In addition, some evening storms will be possible and the strongest activity could produce gusty winds or small hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jul 10, 5:00 PM CDT, 50 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 500 PM CDT Wed Jul 10 2019 TXZ184-102245- Edwards TX- 500 PM CDT Wed Jul 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EDWARDS COUNTY UNTIL 545 PM CDT... At 500 PM CDT, Doppler radar was tracking a strong thunderstorm near Rocksprings, moving northwest at 10 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Rocksprings and Devil's Sinkhole State Natural Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 3004 9999 2988 10010 2996 10041 3025 10019 TIME...MOT...LOC 2200Z 130DEG 7KT 3002 10013 AAT
Special weather statement, Jul 10, 5:36 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
536 PM CDT Wed Jul 10 2019
TXZ184-185-102315-
Edwards TX-Real TX-
536 PM CDT Wed Jul 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EDWARDS AND REAL COUNTIES
UNTIL 615 PM CDT...
At 534 PM CDT, Doppler radar was tracking a isolated strong
thunderstorms 14 miles east of Rocksprings, moving east at 10 mph.
Other isolated storms were located to the north of Barksdale and
Camp Wood.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Rocksprings, Leakey, Camp Wood, Barksdale, Tuff, Rio Frio, Vance,
Us-377 Near The Kimble-Edwards County Line, Prade Ranch and Devil's
Sinkhole State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3029 9976 3008 9976 3007 9972 2963 9967
2963 10025 3029 10024
TIME...MOT...LOC 2234Z 270DEG 7KT 3005 9998
AATThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:38 PM CDT | Special Weather Statement | EWX | Val Verde | 37 min |
| Jul 10, 5:00 PM CDT | Special Weather Statement | EWX | Edwards | 45 min |
| Jul 10, 5:36 PM CDT | Special Weather Statement | EWX | Real | 39 min |
| Jul 10, 6:03 PM CDT | Areal Flood Advisory | EWX | Edwards, Real | 3 hr |
| Jul 10, 6:28 PM CDT | Flash Flood Warning | EWX | Edwards, Real | 3 hr |
| Jul 10, 6:36 PM CDT | Special Weather Statement | EWX | Val Verde | 39 min |
| Jul 10, 6:42 PM CDT | Special Weather Statement | EWX | Real | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.